MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A 8mm x 3.00mm nc quantum apex balloon catheter was selected for use.During insertion of the catheter through the hemostatic valve the catheter shaft broke while outside the patient body.The nc quantum apex balloon catheter was exchanged for another same device.No patient complications were reported.The patient condition was fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 49.6cm from the strain relief.There was contrast in the inflation lumen.The balloon was tightly folded, and there was blood present in the folds.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12587204
Report Number2134265-2021-12538
Device Sequence Number19219301
Product Code LOX
UDI-Device Identifier08714729783152
UDI-Public08714729783152
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0026863682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date11/03/2021
Patient Sequence Number1